Sickness & Recovery

Reply

Old 03-20-2011, 10:54 PM
  #1  
FitDay Member
Thread Starter
 
mhibdon's Avatar
 
Join Date: May 2010
Location: Charleston, South Carolina
Posts: 359
Question Sickness & Recovery

Hello everyone!
I've been away from fitday for the past couple of weeks because I've been ill. Due to the illness (a combination of adjusting to Metformin & and ear/sinus infection), I have not been able to keep much down and so have rapidly lost weight. I understand that this is unhealthy and that the weight will come back as soon as I am able to eat normally again; however, I would love some tips on how to cope with nausea as well as how to ensure that I still get vitamins and minerals without overloading my (apparently) sensitive stomache.

On a really good day I can drink milk and broth, eat around 2 oz of meat, a piece of fruit, and a fist sized serving of broccoli.

On a bad day, like today, I can only keep down a couple oz of Pedialyte and a saltine with the help of Nauzene tablets.

Any suggestions will not fall on deaf ears! I've reached the point of desperation- I'd like to be able to eat again!
mhibdon is offline  
Reply With Quote
Old 03-28-2011, 08:12 PM
  #2  
FitDay Premium Member
 
Join Date: Feb 2011
Posts: 221
Default

I have chronic health issues and nausea is frequently an issue. For migraine nausea I take a med, prescription, that is very strong, but for general nausea I used to take Gravol. Instead of trying to eat when nauseated I bought a carton of Ensure and got my calories and nutrients that way. Ensure is what the astronauts use and it is better than Boost. I like the Vanilla flavor and I add a bit of vanilla extract to it to jazz it up a bit. I hope this helps!
Meggietye is offline  
Reply With Quote
Old 03-28-2011, 08:31 PM
  #3  
Super Moderator
 
taubele's Avatar
 
Join Date: Jan 2011
Posts: 1,085
Default

I dealt with nausea for a couple of weeks as a result of a medication problem as well -- I highly recommend Ensure as Meggie does! It seems to be easy-ish on the stomach.
taubele is offline  
Reply With Quote
Old 03-07-2012, 03:56 AM
  #4  
FitDay Member
 
Join Date: Oct 2011
Location: Montana
Posts: 122
Default

I haven't had the nausea yet, but I have had the other end problem off and on. The first night of taken metformin was the worst for me. One night I had pain so bad all over (back, sides, stomache) that I was almost in tears, and thought I wasn't going to be able to sleep. I'm hoping it wasn't a side effect, and just my body reacting to carrying my niece and walking that day.
LMB2011 is offline  
Reply With Quote

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Thread Tools
Search this Thread
Display Modes

Contact Us Archive Advertising Cookie Policy Privacy Statement Terms of Service